NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 20, 2014
Can nurofen cause Steven Johnson syndrome?
Hi, five years ago my son had Steven Johnsons Syndrome, he was extremely sick. At that time we were told that the only medication he could have was panadol for pain. Now at the age of 15 he has extremely bad acne. The dermatologist has put him on Roaccutane, which makes his joints very inflamed, after exercise. The dermatologist has told us to have nurofen, an anti inflammatory for the pain, our local GP has said not too as it could cause SJS again. He is on the Roaccutane until Nov. What should we do? We don`t know what caused the SJS in the first place it could have been a reaction to Chlorethamine or a particular strain of pneumonia. Thankyou for your time
It is not possible to answer your specific questions in this format. SJS is a very serious and often life threatening event. You need consultation with an allergist who has special expertise in drug hypersensitivity.
I Leonard Bernstein, MD
Clinical Professor Emeritus
College of Medicine
University of Cincinnati